Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for skin rashes and dark discolouration of the skin

Answered by
Dr.
Dr. Ahmad Nazzal

General & Family Physician

Practicing since :2011

Answered : 343 Questions

default
Posted on Fri, 26 Aug 2016 in Skin Hair and Nails
Question: I take a series of medications and also suffer from flair-up of skin rashes on different body parts. Over the past 3 years I started to see my facial skin getting darker on the forehead,temples, under eyes,neck, etc., and this has become increasingly worst. I am presently using 'brightalive non-retinol skin brightener by Zo Medical. Please advise.
doctor
Answered by Dr. Ahmad Nazzal 2 hours later
Brief Answer:
Provide list of medications you take

Detailed Answer:
Dear xxxxxxxxxx,

Thank you for trusting us at HCM.

Please provide the list of medication you were taking in the last 3 months, sometimes a drug can lead to facial skin darkening.

Do you notice skin getting darker under your armpit? or the groin? any dark patches around your belly?

Do you sweat more than usual lately? Did you gain or lose weight lately?

Do you spend time lately under the sun? Any history of skin problems? Sun burns?

Please provide answers to the questions I asked in order for me to rule out some possibilities and be able to suggest helpful remedies.

Kind regards,
Dr. Nazzal

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Ahmad Nazzal 17 hours later
Cymbalta 60mg daily,Mirtazapine 15mg daily,Benazepril-HCTZ 20-25mg daily,Raloxifene HCL 60mg daily,Baby Asprin 81 mg daily,Propranolol ER 60mg,Loratadine 10mg daily,Vitamin D2 1.25mg,Myrnetriq 25 mg,Fluticasone Prop 50 mcg -2sprays in ea mostril,daily. Sorry for the delay.
doctor
Answered by Dr. Ahmad Nazzal 7 hours later
Brief Answer:
Hormone replacement therapy induced skin pigmentation

Detailed Answer:
Hi again,

Thank you for taking time writing all the medications you use.

Since when do you take Raloxifene?

Although Raloxifene is not a direct hormone replacement medication, but still acts on estrogen receptors as if it is estrogen but protects breasts and uterus from the hormone replacement therapy side effects. Nevertheless, HRT can lead to skin pigmentation and coloration producing dark blotches of skin asymmetrical in nature on the face.

So I advise you refer to the physician who prescribed the Raloxifene for you, and if possible to stop the medication. This can start to reverse the skin pigmentation you are noticing. You will need to avoid sun exposure. You need to use sun protection creams. There are some skin whitening products in the market and you are using one of those already.

I hope I managed to answer your question and I hope my answer will help you in finding solutions to your health issue.

Thank you for your query, and stay in good health.

Kind regards,
Dr. Nazzal

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Ahmad Nazzal 9 hours later
Thank you for addressing this issue, I will discuss a change in my medication Raloxifine with my breast cancer specialist. And as you asked, I do have dark areas under arms, on stomach, behind knees and I perspire a lot.
doctor
Answered by Dr. Ahmad Nazzal 52 minutes later
Brief Answer:
Cortisol level check

Detailed Answer:
Hi again,

Another possibility to address is the cortisol level since skin pigmentation on different parts of the body can be a sign of chronic adrenal insufficiency.
     
So once you talk to your doctors about it bring up the possibility to measure cortisol levels too.

I hope those suggestions will give you directions where to look for solutions to the pigmentation issue.

Kind regards,
Dr. Nazzal

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Retinol

doctor1 MD

I used a nighttime face cream with retinol for about a week, applying it every night. I have auburn hair and tan-able (but somewhat sensitive)...

doctor1 MD

I have dark pigmenation patches on my cheecks and forehead due to hormones and sun damage. I am booked in to have liquid nitrogen treatment and...

doctor1 MD

I am thinking about buying a portable Carboxytherapy machine. . I have old and red stretch marks . I can perform the session with the help of...

doctor1 MD

I think I have seen fluorouracil in derm compound with retinol , hydroquinolol, koric,vitC, for tx fine lines sun brown spots,possibly actinics?....

doctor1 MD

Hello dr.I am 32 year old female with fair oily combination skin and freckles. I never had acne all my life but suddenly at the age of 32 i am...

doctor1 MD

hello doc,
i hve been on isotroin 20mg from last 14 days.it has lead to peeling of skin,dry mouth nd nose,burning sesation after washing...

doctor1 MD

i have been using retinol A cream, hydroquinone cream, and a bunch of vitamins not recommended for pregnancy ie: conjugated linoic acid, niacin,...